Windsor News - Local Breaking | CTV News Windsor
Fentanyl warning from Essex County OPP after overdoses and arrests
Fentanyl pills are shown in an undated police handout photo. (Alberta Law Enforcement Response Teams)
Essex County OPP are warning the public about the dangers of fentanyl after three overdoses and three arrests in separate cases this year.
Officers are reminding everyone about the dangers of ingesting fentanyl in any way, even in very small quantities, which can cause serious health issues including death.
There have been three investigations conducted in Essex County in 2019, one resulting in the death of a 21-year-old Essex resident earlier in the year.
In two separate incidents in Leamington earlier this month, both victims survived after being revived with the use of NARCAN administered by EMS.
On May 9, the OPP Community Street Crime Unit arrested a 38-year-old Leamington man, who remains in custody.
He is charged with trafficking in a Schedule I Substance – fentanyl, two counts of carrying a concealed weapon and eight counts of failing to comply with probation.
On March 28, OPP members in Tecumseh arrested and charged a man and a woman with a number of offences seizing firearms and quantities of illicit drugs including fentanyl (Carfentanil).
Police say fentanyl is a highly dangerous, tasteless, odourless substance that can be lethal in very small amounts. It can be altered to any colour and added to other illicit drugs.
Police are reminding the public that if anyone witnesses a suspected drug overdose, they are urged to contact EMS immediately. Under the Good Samaritan Act, anyone who renders assistance will not be charged with drug offences.
Anyone with information regarding this or any other incident is asked to call the OPP at 1-888-310-1122. Should you wish to remain anonymous, call Crime Stoppers at 1-800-222-8477 (TIPS) or leave an anonymous online message at www.catchcrooks.com where you may be eligible to receive a cash reward of up to $2,000.